Alert archive / North Carolina / River Flood Warnings in 2018

River Flood Warning 6, NWS Newport/Morehead City, NC

June 1, 2018Onslow County, North Carolina

NWS Newport/Morehead City, NC issued this river flood warning at Jun 1, 2018, 4:53 AM EDT for Onslow County, North Carolina. It was in force for 40 hr.

The area

The counties it named.

The facts

Issued
Jun 1, 2018, 4:53 AM EDT (08:53 UTC)
Expired
Jun 2, 2018, 9:07 PM EDT
In force
40 hr
Issued by
NWS Newport/Morehead City, NC
Area
Storm-based polygon
Flood severity
Minor

County Onslow County, NC

The river

Written for the forecast point New River near Gum Branch (GUMN7). The gauge peaked at 15.37 ft at Jun 1, 2018, 8:00 PM EDT.

actionminormoderate101506/0106/0206/0306/04
Action stage
13 ft
Minor stage
14 ft
Moderate stage
16 ft
Major stage
22 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02093000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before this river flood warning went out at Jun 1, 3:20 AM EDT, 1 hour 33 minutes earlier.

Area forecast discussion, Jun 1, 3:20 AM EDT, 1 hour 33 minutes before
Area Forecast Discussion
National Weather Service Newport/Morehead City NC
320 AM EDT Fri Jun 1 2018

.SYNOPSIS...
High pressure will extend over the area from offshore today. An
upper trough and associated cold front will approach from the
north over the weekend and linger near the area into Monday.
High pressure will build in from the northwest Tuesday into
Wednesday.

&&

.NEAR TERM /THROUGH TODAY/...
As of 250 AM Fri...Hot day on tap with areas inland from the
beaches expecting apparent temps around 100 this afternoon.
Moisture is a little less today and with W to NW flow aloft
expect less convective cvrg. Have strip of chc pops just inland
from coast late today thinking sea breeze will be slow to push
inland. Cont slight pops further W. Highs mainly 90 to 95
inland with 80s most beaches.

&&

.SHORT TERM /TONIGHT/...
As of 250 AM Fri...Have low chc pops inland this evening for sea
breeze activity plus could see some storms push in from the W.
Overnight think precip chcs will diminish espcly inland and
have slight chc inland to chc coast. Muggy lows mainly 70 to 75.

&&

.LONG TERM /SATURDAY THROUGH THURSDAY/...
As of 315 AM Fri...Hot and humid wx to start the period, with
scattered showers and storms. Drier wx and cooler/ more
seasonable temps expected next week.

Saturday through Monday...Guidance continues to show the upr
low that had retreated north and west to drop south and east
towards the Mid-Atlantic and Southeast states with eventual sfc
cyclogenesis near or off the East Coast. It still looks like
scattered showers and storms will be possible Sat and Sun, will
continue to forecast chance pops, with highest chances again
focused during the daytime hours when destabilization occurs.
Atms still looks quite unstable Sat though little to no shear.
Looks like the area starts to dry out a bit Monday with precip
chances decreasing as upper low and sfc low push off the coast.
Looks warm Saturday with highs in the upper 80s to low 90s
inland, and mid to upper 80s along the coast. Heat indices
likely to approach 100 deg Sat afternoon in some inland spots.
Models show a slight cool down late weekend and early next week,
behind the front that will push through. Front is progged to
push into the northern forecast area Sat night, though may not
make it through the entire area until late Sunday. Increased
temps a few degrees Sunday across the southern forecast area,
with likely a slower frontal passage allowing temps to warm
quite a bit ahead of the front. Highs Sun in the upper 70s to
low 80s across the NE to mid to upper 80s across the SW...then
low to mid 80s Mon. Overnight lows upper 60s to low 70s Sat
night then mid to upper 60s Sun night.

Tuesday through Friday...Low will continue to push offshore, as
surface high builds in from the west. Models show upper low
strengthening near the Great Lakes and NE US, while upper trough
deepens across the Eastern US. Trough will move off the coast
late week as upper ridge builds across the SE. Isolated shower
chances possible, though will keep forecast mostly dry for now.
Highs near to slightly below normal in the upper 70s to mid
80s, and overnight lows in the 60s. Some guidance shows
dewpoints dropping into the 50s inland, along with overnight
lows. Forecast soundings show PWAT values dropping to 1 inch or
less most of the week.

&&

.AVIATION /07Z FRIDAY THROUGH TUESDAY/...
Short Term /through 06Z Sat/...
As of 1230 AM Fri...Expect to see periods of sub VFR thru early
to mid morning in mainly stratus but may also see some fog.
Hard to determine if will be mainly MVFR or IFR with most
guidance showing it bouncing around. From mid morning on expect
VFR to dominate into the evening with limited threat of
convection due limited forcing and deep W to NW flow aloft.

Long Term /Saturday through Tuesday/...
As of 315 AM Fri...Scattered showers and storms Sat and Sun,
resulting in periods of sub-VFR. Overnight period may produce
fog and low stratus as the atms remains very moist through the
weekend. Pred VFR conditions expected Monday and Tuesday with
isolated precip chances and drier airmass.

&&

.MARINE...
Short Term /Today and tonight/...
As of 250 AM Fri...Very little change expected with offshore
high pres cont to dominate. Expect WSW winds 10 to 15 kts in
the morning to become more SW at 15 to 20 kts during the aftn
and evening before diminishing and become more W late tonight.
Seas mainly 2 to 4 feet however could see a period of 5 ft seas
outer central and srn wtrs tonight during or just after peak in
winds.

Long Term /Saturday through Tuesday/...
As of 315 AM Fri...Small Craft Conditions could develop Sunday
and Monday. WSW winds 5-15 kt early Sat becoming SW 10-20 kt in
the afternoon. Models show a slow moving front pushing through
Sat night into Sun night, with winds gradually veering becoming
N/NW. Surface low strengthens off the coast late Sun and Mon,
and stronger winds and elevated seas could develop. The NAM
shows a stronger surge north of Hatteras Sunday, and the latest
ECMWF is now developing stronger winds 15-25 kt Sun night into
Monday. Seas 2-4 ft through Sun, though could build to 5 feet
across the outer central and southern waters. Increasing winds
and swell energy late Sunday and Mon as low strengthens off the
coast. This will likely allow seas to build to 4-6 ft, across
the waters north of Ocracoke. High pressure builds in from the
west Tuesday with winds and seas diminishing.

&&

.EQUIPMENT...
As of 250 AM Fri...KMHX radar is down until further notice,
awaiting parts.

&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...None.
MARINE...None.

&&

SYNOPSIS...RF
NEAR TERM...RF
SHORT TERM...RF
LONG TERM...CQD
AVIATION...RF/CQD
MARINE...RF/CQD
EQUIPMENT...MHX
Hazardous weather outlook, Jun 1, 3:11 AM EDT, 1 hour 42 minutes before
Hazardous Weather Outlook
National Weather Service Newport/Morehead City NC
311 AM EDT Fri Jun 1 2018

NCZ029-044>047-079>081-090>094-020715-
Martin-Pitt-Washington-Tyrrell-Mainland Dare-Greene-Beaufort-
Mainland Hyde-Duplin-Lenoir-Jones-Craven-Pamlico-
311 AM EDT Fri Jun 1 2018

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...Today and Tonight.

Heat index values will reach around 100 this afternoon.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ095-098-020715-
Carteret-Onslow-
311 AM EDT Fri Jun 1 2018

...MODERATE RIP CURRENT RISK IN EFFECT FROM 8 AM EDT THIS MORNING
THROUGH THIS EVENING...

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Moderate Rip Current Risk.

Heat index values will reach around 100 this afternoon inland from
the beaches.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ103-020715-
Outer Banks Dare-
311 AM EDT Fri Jun 1 2018

...MODERATE RIP CURRENT RISK IN EFFECT FROM 8 AM EDT THIS MORNING
THROUGH THIS EVENING SOUTH OF CAPE HATTERAS...

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Moderate Rip Current Risk.

Heat index values will reach around 100 this afternoon north of
Oregon Inlet.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ104-020715-
Outer Banks Hyde-
311 AM EDT Fri Jun 1 2018

...MODERATE RIP CURRENT RISK IN EFFECT FROM 8 AM EDT THIS MORNING
THROUGH THIS EVENING...

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Moderate Rip Current Risk.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS Newport/Morehead City, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 1, 3:39 AM EDTRiver Flood WarningMHXJones41 hr

Nearby

River Flood Warnings in North Carolina, 2018Every river flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.